Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Green Bay, WI

August 6, 2017Marinette County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 6, 2017, 1:30 PM CDT for Marinette County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 1:30 PM CDT (18:30 UTC)
Expired
Aug 6, 2017, 2:15 PM CDT
In force
45 min
Issued by
NWS Green Bay, WI

County Marinette County, WI

The radar

The Green Bay radar (KGRB), 85 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

454 
WWUS83 KGRB 061830
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
130 PM CDT SUN AUG 6 2017
 
WIZ073-061915-
Southern Marinette County WI-
130 PM CDT SUN AUG 6 2017

...SPECIAL WEATHER STATEMENT...

At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wausaukee, or 18 miles northwest of Menominee, moving southeast at 20
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Marinette and Menominee around 215 PM CDT. 

Other locations impacted by this storm include Porterfield, Middle
Inlet, Lake Noquebay, Mcallister and Loomis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4503 8762 4528 8803 4534 8798 4534 8782
      4535 8781 4535 8775 4537 8773 4534 8765
      4529 8769 4520 8774 4517 8774 4514 8768
      4511 8766 4509 8759 4512 8761 4514 8761
      4513 8754 4512 8754
TIME...MOT...LOC 1830Z 304DEG 17KT 4532 8788 

$$

RDM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:30 AM CDT, 2 hours earlier.

Area forecast discussion, Aug 6, 11:30 AM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Green Bay WI
1130 AM CDT Sun Aug 6 2017

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 311 AM CDT Sun Aug 6 2017

Mostly clear skies have once again led to patchy fog across the
forecast area early this morning. However some mid clouds and
drier air advecting in at low levels has prevented widespread
dense fog across the area. After sunrise the fog should dissipate
rather quickly with diurnal heating.

Mostly sunny skies this morning will give way to mostly cloudy
skies and the chance for showers and thunderstorms, especially
during the afternoon hours when instability will be maximized as a
shortwave tracks through the western Great Lakes region. Severe
thunderstorms are not anticipated as MUCAPEs will only be a few
hundred J/kg, however heavy rain is possible with stronger
thunderstorms. Highs today are expected to mainly be in the lower
to middle 70s.

Rain chances will continue tonight as a mid level trough tracks
through the region, but will end from north to south as high
pressure and clearing skies advect in from the northwest. Fog will
once again be an issue tonight, though mainly confined to north-
central Wisconsin given a longer period of clearing skies than
areas to the south. Lows tonight will range from the 40s across
the north, to the lower to middle 50s across the south with
lingering clouds for much of the night.

High pressure building in across the area will keep the weather
dry on Monday as daytime highs rise into the lower to middle 70s
under light winds.

.LONG TERM...Monday Night Through Saturday
Issued at 311 AM CDT Sun Aug 6 2017

Forecast concerns revolve around precip chances during the middle to
the end of this upcoming week.  No clear model preferences tonight,
so will use a blend of the ecmwf/gfs.

Monday night through Tuesday night...Weak high pressure will be
moving across the region during Monday night and Tuesday.  Other
than some high based cu over northern WI during Tuesday afternoon,
should see mostly clear conditions over the period.  On Tuesday
night, a cold front will be dropping south over Lake Superior, which
could spell a few showers and a thunderstorm over far northern WI
during the overnight hours.  No significant changes to temps.

Rest of the forecast...This front is expected to stall over the
Upper Peninsula on Wednesday and Thursday.  With plenty of
instability over northern WI (sb capes over 1000 j/kg), should see
scattered showers and storms develop with the heat during the
afternoon and evenings of both days.  Do not think there is much of
a severe threat, due to relatively weak shear values.  A more potent
shortwave trough will then be digging across the northern
Mississippi Valley on Friday before closing off over the western
Great Lakes during next weekend.  As a result, showers and storms
should become more widespread during these days.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1124 AM CDT Sun Aug 6 2017

Latest satellite images indicated cumulus clouds rapidly
developing this morning. Scattered showers and thunderstorms are
expected across the region this afternoon, especially south of
KRHI to KIMT line. Some of the stronger storms could produce wind
gusts to 35 knots and small hail. The showers and storms should
end around 03z Monday as high pressure builds into the region.
Later tonight, areas of low clouds and fog are expected to develop
across much of the area. The low clouds and fog should burn off by
15z Monday. Fair weather cumulus will develop by late morning on
Monday and continue Monday afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......MPC
AVIATION.......Eckberg
Hazardous weather outlook, Aug 6, 10:26 AM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
1026 AM CDT Sun Aug 6 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071530-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1026 AM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected across the area this
afternoon into early this evening, especially south of a
Rhinelander to Iron Mountain line. Some of the stronger
thunderstorms could produce wind gusts to around 40 mph
and small hail.

Locally dense fog may impact travel conditions late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible at times during the middle and end of
the upcoming week, but conditions do not appear favorable for
severe weather during this period.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation is not expected this afternoon or tonight.
Spotters are requested to report wind gusts over 35 mph or hail.

LMZ521-522-541>543-071530-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
1026 AM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected this afternoon into early
this evening, with gusty winds and cloud to water lightning
strikes as the main hazards for mariners.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible at times during the middle and end of
the upcoming week, but conditions do not appear favorable for
severe weather during this period. The storms may pose a hazard
to boaters on the lake and bay.

Eckberg

In the hours before

Special weather statement, Aug 6, 1:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
130 PM CDT SUN AUG 6 2017

WIZ073-061915-
Southern Marinette County WI-
130 PM CDT SUN AUG 6 2017

...SPECIAL WEATHER STATEMENT...

At 130 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wausaukee, or 18 miles northwest of Menominee, moving southeast at 20
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Marinette and Menominee around 215 PM CDT.

Other locations impacted by this storm include Porterfield, Middle
Inlet, Lake Noquebay, Mcallister and Loomis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4503 8762 4528 8803 4534 8798 4534 8782
      4535 8781 4535 8775 4537 8773 4534 8765
      4529 8769 4520 8774 4517 8774 4514 8768
      4511 8766 4509 8759 4512 8761 4514 8761
      4513 8754 4512 8754
TIME...MOT...LOC 1830Z 304DEG 17KT 4532 8788

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:51 PM CDTSpecial Weather StatementGRBBrown, Kewaunee39 min
Aug 6, 2:32 PM CDTSpecial Weather StatementGRBMarinette58 min
Aug 6, 4:20 PM CDTSpecial Weather StatementGRBManitowoc40 min
Aug 6, 4:26 PM CDTSpecial Weather StatementGRBShawano34 min
Aug 6, 4:59 PM CDTSpecial Weather StatementGRBCalumet, Winnebago61 min

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.